Think I gave civvie too much sub q fluids

Discussion in 'Feline Health - (The Main Forum)' started by Teresa & Buddy, Nov 5, 2017.

Thread Status:
Not open for further replies.
  1. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Buddy's civvie Red is in mild renal failure, she is taking fluids at home. Today, I had a few problems while giving fluids and I think I gave her too much. Does anyone know what would happen if she was given too much, or if there is anything I can do. I have worried about this all day, I hope someone has some info.
     
  2. Chris & China

    Chris & China Well-Known Member

    Joined:
    May 10, 2013
    How much is "too much"?

    As long as there isn't any heart problems, it really shouldn't cause any trouble....it'll take a little longer to absorb
     
  3. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    The rule of thumb is 10 ml for every pound. So a 10 lb cat would get 100. Now would it hurt the cat if she got 150? No.... Unless it was too much all the time and she got over hydrated or has heart issues where the fluid builds up.
     
  4. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Janet,
    This cat has heart problems, she takes 1 1/2 pills of Lasix a day. She made it through yesterday and this morning alright, so she must be alright.
     
  5. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    This cat has heart problems where fluid builds up, she takes 1 1/2 Lasix a day for fluid build up. She seems to be alright today, she has even been to the vet today. Do you know if the DCIN has any more Basaglar and if they do would they sell any of the Basaglar.
     
  6. Chris & China

    Chris & China Well-Known Member

    Joined:
    May 10, 2013
    I'll ask
     
  7. Meya14

    Meya14 Well-Known Member

    Joined:
    Jan 2, 2015
    Monitor for changes of breathing (panting, rapid breathing, etc) - this may indicate fluid overload which causes the fluid to accumulate in the lungs. Also monitor for signs of weakness or confusion which could indicate that the extra fluids caused electrolytes to become out of balance - especially sodium and potassium. I would think that after a day or two, the highest risk would be past, although fluid overload may weaken a heart if there is already issues with heart failure.
     
  8. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Thank you. Hopefully, we are past the highest risk.
     
Thread Status:
Not open for further replies.

Share This Page